Rocky Mountain Journal of Mathematics

A weak convergence theorem for mean nonexpansive mappings

Torrey M. Gallagher

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


In this paper, we first prove that the iterates of a mean nonexpansive map defined on a weakly compact, convex set converge weakly to a fixed point in the presence of Opial's property and asymptotic regularity at a point. Next, we prove the analogous result for closed, convex (not necessarily bounded) subsets of uniformly convex Opial spaces. These results generalize the classical theorems for nonexpansive maps of Browder and Petryshyn in Hilbert space and Opial in reflexive spaces, satisfying Opial's condition.

Article information

Rocky Mountain J. Math., Volume 47, Number 7 (2017), 2167-2178.

First available in Project Euclid: 24 December 2017

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 47H10: Fixed-point theorems [See also 37C25, 54H25, 55M20, 58C30]

Mean nonexpansive Opial's property asymptotically regular weak convergence


Gallagher, Torrey M. A weak convergence theorem for mean nonexpansive mappings. Rocky Mountain J. Math. 47 (2017), no. 7, 2167--2178. doi:10.1216/RMJ-2017-47-7-2167.

Export citation


  • F.E. Browder and W.V. Petryshyn, The solution by iteration of nonlinear functional equations in Banach spaces, Bull. Amer. Math. Soc. 72 (1966), 571–575.
  • T.M. Gallagher, The demiclosedness principle for mean nonexpansive mappings, J. Math. Anal. Appl. 439 (2016), 832–842.
  • V.P. García and \L. Piasecki, On mean nonexpansive mappings and the Lifshitz constant, J. Math. Anal. Appl. 396 (2012), 448–454.
  • K. Goebel and M. Japón Pineda, A new type of nonexpansiveness, Proc. 8th Inter. Conf. Fixed Point Theory and Appl., Chiang Mai, 2007.
  • K. Goebel and B. Sims, Mean Lipschitzian mappings, Contemp. Math. 513 (2010), 157–167.
  • Z.O. Opial, Weak convergence of the sequence of successive approximations for nonexpansive mappings, Bull. Amer. Math. Soc. 73 (1967), 591–597.
  • Ł. Piasecki, Classification of Lipschitz mappings, CRC Press, Boca Raton, 2013.